Antibiotics and weight gain

Patient

Q: I've been on antibiotics for a UTI on and off the past few months (probably around 6 rounds total with 3 lasting for 3 days and 3 lasting for 5-7). It has mostly been cipro. I am wondering if this could cause weight gain? I am feeling a little heavier than normal but eat really healthy and exercise a lot so am not sure of the cause.

Symptoms:  Weight gain
Doctor

A:   Hello
Welcome to Ask The Doctor]

No, Ciprofloxacin is not going to cause weight gain that too with a short-course antibiotic therapy.
You need to workout and find out other causes of weight gain.
Get your blood sugar tested.
Get your thyroid profile done.
Increase the dose if exercises and reduce the calorie intake.
Share my opinion with your Doctor.

I hope it helps.
Stay Healthy.

Related Q&A

Q: For a while It constantly felt like I had to urinate but I never really had to, and it was painful to do so. When thi...

Q: I have urinary problems now for a few weeks (frequency, urgency, can't seem to empty bladder, and slight burning). I...

Q: Hello, I had protected sex about a week ago, and now I currently have slight redness/irritation at the tip of my p...

Q: Sir few drops of blood came after i urinate this happen from 15years every year some times now i am 37 years three mo...

Q: I have had UTI for over 7 months now I'm a 20 year old girl, I've just started engaging in sexual activity. I've take...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews